Flood, Parke
- When
- February 8, 4:00 AM EST to February 28, 11:59 PM EST
- Where
- Parke forecast zone
- Property damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.774, -87.206 (the zone’s center; the record gives no point)
Precipitation moved through central Indiana just after the Wabash River fell below flood stage in early February, bringing the river back above flood stage. Much of the river remained above flood stage into March.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Precipitation moved through central Indiana just after the Wabash River fell below flood stage in early February, bringing the river back above flood stage. Much of the river remained above flood stage into March. Crests were as high as 9 feet above flood stage. Damage amounts are estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 8, 2:45 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 AM EST TUE FEB 8 2005 .DISCUSSION...CDFNT STRETCHED FROM ERN GRTLKES SW THRU INDIANA AND INTO TX. AREAS OF -RA ALONG FNT. PLENTY OF LOW VISIBILITIES ALONG AND JUST AHEAD OF FNT. BEHIND FNT...HIGH PRESSURE WAS BUILDING INTO UPPER MIDWEST. MODELS APPEAR TO BE IN DECENT AGREEMENT. WL USE BLEND. MAIN FORECAST ISSUE WL BE PRECIP TYPE/AMOUNT WITH NEXT SYSTEM TONIGHT INTO WED. CDFNT WL CONT TO SLIDE EAST ACROSS CWA BY AFTERNOON. EXPECT TO MAINTAIN LOW CLOUDS ONCE FNT EXITS FA. TIME SECTIONS AND BUFKIT SUPPORT THIS. CAN ALSO EXPECT SOME -L TOWARD MORNING AND PATCHY FOG WITH ALL OF THE MOISTURE LINGERING AROUND CWA. WL WORD ZFP ACCORDINGLY. MOS GUIDANCES APPEARS ON TRACK CONSIDERING CLOUDS. WL USE BLEND. NEXT SYSTEM ENTERS PICTURE OVRNGT TONIGHT INTO WED. TROF SWINGS ACROSS NRN SECTIONS OF CWA BY WED AFTERNOON. EXPECT TO SEE SOME LIGHT PRECIP AMOUNTS WITH THIS FEATURE. MAIN SUPPORT WL BE FROM S/WV AS IT MVS ACROSS CWA BETWEEN 12Z AND 18Z WED. DO NOT SEE MUCH ISENTROPIC LIFT TO SPEAK OF WITH THIS EVENT. QFP VALUES ARE RATHER MINIMAL ATTM (ONLY AROUND A FEW TENTHS). H85 TEMPS BEGIN TO FALL BY 06Z WED. BY 12Z WED...H85 TEMPS ARE BELOW ZERO ACROSS ENTIRE CWA. BUKFIT INDICATES PRECIP STARTING AS -RA ACROSS CENTRAL CWA BY CHANGING TO -SN BY 12Z. NORTH OF I-70...THE CHNGOVR SHOULD OCCUR A BIT SOONER (AROUND 08Z). SRN CWA CAN EXPECT TO SEE SOME -SN MIX WITH -RA INITIALLY THEN -SHSN WL BE LIKELY THERE. ALL IN ALL...EXPECT SNOWFALL TOTALS TO BE RATHER LIGHT. TOTAL SNOWFALL AMOUNTS NORTH WL BE AROUND ONE INCH WITH ONLY A DUSTING TO A FEW TENTHS ACROSS CENTRAL. SRN AREAS CAN EXPECT ONLY TRACE AMOUNTS. MOS NUMBERS ARE DOING RATHER WELL OVRNGT TONIGHT INTO WED. SEE NO REASON TO DEVIATE MUCH HERE (OTHER THAN FWC TO COLD FOR WED). WL USE BLEND. LOW CLOUDS WL LINGER AROUND CWA THRU THUR. BY FRI...HIGH PRESSURE WL GIVE THE AREA A BREAK FROM THE SOGGY WEATHER. NEXT CHANCE FOR PRECIP WL OCCUR SAT NGT INTO SUN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && BIELINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 631 AM EST MON FEB 7 2005 INZ021-028>031-035>049-051>057-060>065-067>072-081122- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 631 AM EST MON FEB 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT FOG IS EXPECTED TO DEVELOP TONIGHT. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR LIGHT SNOW OR FREEZING DRIZZLE TO PORTIONS OF THE AREA TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 70. AT THIS TIME, ANY ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN ONE INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The national radar mosaic for the moment the first event began.
8 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438278, 5438273, 5438274, 5438275, 5438276, 5438277, 5438279, 5438280.